MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 SEPRAMESH IP; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 SEPRAMESH IP; SURGICAL MESH
Catalog Number 5959480
Medical Device Problem Code Unsealed Device Packaging (1444)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/24/2025
Type of Reportable Event Malfunction
Event or Problem Description
As reported, when staff opened the outer box of the sepramesh ip mesh the inner package was found to be damaged.It was reported that they did not continue to use the product for fear of contamination.Another mesh was used to complete the procedure.There was no patient injury.
 
Additional Manufacturer Narrative
As reported, sepramesh ip inner package was damaged.Photos and a video were provided for review.Evaluation shows the pouch has been opened and there is wrinkling present where the vendor seal has been opened on both the left and right sides of the pouch.Photos and video do not assist in determining root cause.The physical sample has been received for evaluation.Review of the returned sample is currently ongoing, as such no conclusions have been made.When the sample evaluation is completed, a supplemental mdr will be submitted.Review of the manufacturing records was performed and found the lot was manufactured to specification.To date, this is the only reported complaint for this manufacturing lot of (b)(4) units.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
As reported, sepramesh ip inner package was damaged.Photos and a video were provided for review.Evaluation shows the pouch has been opened and there is wrinkling present where the vendor seal has been opened on both the left and right sides of the pouch.Photos and video do not assist in determining root cause.The physical sample has been received for evaluation.Review of the returned sample is currently ongoing, as such no conclusions have been made.When the sample evaluation is completed, a supplemental mdr will be submitted.Review of the manufacturing records was performed and found the lot was manufactured to specification.To date, this is the only reported complaint for this manufacturing lot of 108 units.Addendum: this is an addendum to the initial mdr submitted.This supplemental mdr is submitted to report the results of the sample evaluation.Evaluation of the sample finds that side seals on one side of the pouch showed some elongation/curling after peeling (opening).This can happen during the opening process based on the opening technique used.This occurrence does not affect sterility or compromise the sterile transfer.Inspection of the entire pouch and sealing area indicated that the pouch was sealed correctly, and the pouch integrity was intact with wrinkling present on the foil pouch where the seal has been opened.Examination of the seal confirms there was no breach to the package prior to opening.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
SEPRAMESH IP
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key21851490
Report Number1213643-2025-00327
Device Sequence Number8817640
Product Code FTL
UDI-Device Identifier00801741031816
UDI-Public(01)00801741031816(11)240223(17)260128(10)HUJP1204
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K063739
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/28/2026
Device Catalogue Number5959480
Device Lot NumberHUJP1204
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/15/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/24/2025
Supplement Date Received by Manufacturer04/15/2025
Initial Report FDA Received Date04/16/2025
Supplement Report FDA Received Date04/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown